## Beyond Lithium Ion X

IBM, Almaden CA, June 27-29, 2017

## Agenda

Day 1 – June 27, 2017			
Session I: (Chair: Dionne Hernandez-Lugo)			
7:30 am	Registration   Breakfast		
8:30 am	Welcome (10 mins)	Dionne Hernandez-Lugo, NASA Ho-Cheol Kim, IBM	
8:40 am	IBM Executive Welcome	<b>Spike Narayan</b> , Director Science & Technology, IBM Almaden Research Center	
Keynote Speakers (Chair: Dionne Hernandez-Lugo)			
9:00 am	ARPA-E efforts to advance materials and cell designs for high-energy batteries	<b>Sue Babinec</b> , Senior Commercialization Advisor, ARPA-E	
9:30 am	NASA Glenn perspective on Electric Aircraft Propulsion	<b>Greg Follen</b> , Deputy Director Aeronautics, NASA GRC	
10:00 am	JCESR: Progress and Highlights from the Battery Hub	Lynn Trahey, Joint Center Energy Storage Research (JCESR)	
10:30 am	Break (30 minutes)		
Session II: Industry Innovations (Chair: Ray Bair)			
11:00 am	Glass Protected Li Metal Electrodes for Next Generation Batteries	<b>Steve Visco</b> , CEO and CTO at Polyplus Battery Company	
11:30 am	Sion Power's Licerion® Batteries	Yuriy Mikhaylik, Director Materials Development at Sion Power Corporation	
12:00 pm	Progress Towards Energy Dense Sulfide-Based Solid-State Batteries	Josh Buettner-Garrett - Chief Technology Officer at Solid Power	
12:30 pm	Lunch (90 mins)		
Session III: Lithium Metal Technologies (Chair: Wu Xu)			
2:00 pm	The Mechanical Behavior of Vapor Deposited Lithium Films	Nancy Dudney, ORNL Erik Herbert – Michigan Technological University	
2:30 pm	Novel Electrolytes Enabling High Efficiency Cycling of Rechargeable Li Metal Batteries	Jason Zhang, PNNL	
3:00 pm	Break (30 minutes)		
3:30 pm	Lithium Metal Matrix and its Protective Solid Electrolyte Interphase	Qiang Zhang, Tsinghua University	
4:00 pm	Fundamental Study on Li Metal Dissolution and Deposition on Cu Foil in Nonaqueous Electrolytes with 3DOM Separator for Next Generation Batteries	<b>Kiyoshi Kanamura</b> , Tokyo Metropolitan University	
4:30 pm	Computational analysis of Li-doped ionic liquid electrolytes: from bulk properties to interfacial behavior	John Lawson, NASA Ames Research Center	
5:00 pm	The need for Li metal protection in lithium-oxygen batteries with redox mediators	Kyu Tae Lee, Seoul National University	
5:30 pm	Break (30 mins)		
6:00 pm	Reception sponsor by BLI		

## Beyond Lithium Ion X

IBM, Almaden CA, June 27-29, 2017

Agenda

Day 2 – June 28, 2017			
7:30 am	Breakfast		
Keynote Speaker			
8:00 am	Uber Elevate -Stored Energy Solutions for On-Demand Urban	Nikhil Goel, Uber Elevate	
	Aviation		
Session IV: Status of Today's Technology (Chair: Ho-Cheol Kim)			
8:30 am	Smart Batteries Enabled by in-cell Sensors and Actuators	Chao-Yang Wang, Penn State University	
9:00 am	Development towards High Energy Na-ion Batteries	Xiaolin Li, PNNL	
9:30 am	Atomistic simulations on sodium transport in NASICON solid-state electrolytes and nucleation processes in lithium-air batteries	David Aller Giraldez and Federico Zipoli Zurich Lab	
10:00 am	Break (30 mins)		
10:30am	New Territories of Sustainable Batteries by Carbon-Based Materials	David Ji, Oregon State University	
11:00 am	Safe electrolytes for Li-ion batteries	<b>Chunsheng Wang</b> , University of Maryland	
11:30 am	How Interphases form in Aqueous Electrolytes and its Implication	<b>Chunsheng Wang</b> , University of Maryland <b>, Kang Xu</b> , Army Research Lab	
12:00 pm	Lunch (90 mins)		
Session V: Solid State Batteries (Chair: Gao Liu)			
1:30 pm	Solid State Battery Development	<b>Bin Li</b> , Wildcat Discovery	
2:00 pm	Superionic Conductive Polymer Composite Electrolyte for All-Solid-State Li-Ion Battery	Yu Zhu, University of Akron	
2:30 pm	New Approaches to Solid Electrolytes: Recent Progress in Glassy Fast Ion Conducting Solid Electrolytes"	<b>Steve Martin</b> , Iowa State University	
3:00 pm	Enabling All-Solid-State Li-ion Battery through Computation- Guided Understanding and Design of Materials and Interfaces	Yifei Mo, University of Maryland	
3:30 pm	Post Lithium-Ion Materials: A Path to Novel and Sustainable Batteries	Andreas Hintennach, Mercedes-Benz	
4:00 pm	Poster Session and Refreshments		
6:00 pm	Dinner Sponsor by BLI		

## Beyond Lithium Ion X

IBM, Almaden CA, June 27-29, 2017 Agenda

Day 3 - June 29, 2017 7:30 am **Breakfast Keynote Speaker** 8:30 am NASA X-57 Maxwell Electric Propulsion Flight Demonstrator Sean Clarke, PI, NASA AFRC Session VI: Multivalent Technologies (Chair: Chunmei Ban) Development of Cathode Materials for Rechargeable 9:00 am Yan Yao, University of Houston Magnesium Batteries Magnesium Battery Technology: Challenges of Innovation in Guosheng Li, PNNL 9:30 am Electrolytes Reversible Mg Chemistry in Carbonate Based Electrolyte 10:00 am Chunmei Ban, NREL Enabled by Mg2+-conducting Artificial Interphase 10:30 am Break (30 mins) 11:00 am Aqueous Multivalent Systems for Energy Storage Ramesh K. Guduru, Lamar University 11:30 am Stable Electrolytes for High Voltage Mg Ion Batteries: Kevin Zavadil, Sandia National Decoupling Weakly Coordinating Anion and Solvent Stability Laboratory to Reveal Design Principles 12:00 pm One dimensional nanomaterials for emerging energy storage Liqiang Mai, Wuhan University of Technology beyond Li-ion battery 12:30 pm Lunch (90 mins) Session VIII: Battery Safety and Diagnostics (Chair: Jagjit Nanda) Reviving Lithium Metal Anode Through Materials, Interfacial Yi Cui, Stanford University 2:00 pm and Solid Electrolyte Design 2:30 pm Quantifying Battery Safety Alvaro Masias, Ford Jiang Fan, American Lithium 3:00 pm A New Concept – Multifunctional Batteries with Safecore<sup>TM</sup> Energy 3:30 pm Operando X-ray based Diagnostics in Energy Storage Mike Toney, SLAC Break (30mins) 4:00 pm 4:30 pm **IBM Tours (Optional)** 1. Battery Laboratory – POC: Dr. Ho-Cheol Kim 2. Scanning Tunneling Microscope Laboratory- Dr. Dan Rugar Sensor Lab-POC: Dr. Andrea Fasoli 6:00 pm Adjourn-See you next year at NASA Glenn Research Center

Thank you to our Sponsors









